EconPapers    
Economics at your fingertips  
 

An Improved Approach to Computing Implied Volatility

Donald R Chambers and Sanjay Nawalkha ()

The Financial Review, 2001, vol. 36, issue 3, 89-99

Abstract: A well-known problem in finance is the absence of a closed form solution for volatility in common option pricing models. Several approaches have been developed to provide closed form approximations to volatility. This paper examines Chance's (1993, 1996) model, Corrado and Miller's (1996) model and Bharadia, Christofides and Salkin's (1996) model for approximating implied volatility. We develop a simplified extension of Chance's model that has greater accuracy than previous models. Our tests indicate dramatically improved results. Copyright 2001 by MIT Press.

Date: 2001
References: Add references at CitEc
Citations: View citations in EconPapers (16)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:finrev:v:36:y:2001:i:3:p:89-99

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0732-8516

Access Statistics for this article

The Financial Review is currently edited by Cynthia J. Campbell and Arnold R. Cowan

More articles in The Financial Review from Eastern Finance Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:finrev:v:36:y:2001:i:3:p:89-99